What causes spotting while on duphaston during pregnancy?
User rating for this question
Hi Doctor I am XXXX. My wife is pregnant now (9 weeks 5 days as of Dec12th scan report). She observed spotting on Nov 11th and doctor suggested to use duphaston. She observed spotting again on Dec11th. After consulting Gynec she asked to use Hucog 5000 units Injection for every 15 days. May i know why spotting is happening.
Posted Mon, 6 Jan 2014 in Pregnancy
Answered by Dr. Sree Gouri SR 21 hours later
Brief Answer: Possibly spotting will subside soon Detailed Answer: Hi, Thanks for the query. The possible causes for bleeding are : -Growing gestational sac can damage small blood vessels in the uterine wall. That can lead to spotting. -Progesterone is the main hormone in pregnancy. It helps in preventing premature uterine action and abortion. Decreased progesterone levels can lead to abortion and impending abortion can present with spotting. - HCG is human chorionic gonadotropin, it helps in secretion of progesterone from corpus luteum. Decreased HCG levels can lead to low progesterone levels. - In pregnancy there will be increased blood supply to local genital organs. So friction can induce bleeding. Like due to journey, intercourse etc. - Some women may have bleeding during their expected dates of menstrual periods even being pregnant. For more details : http://srsree.blogspot.in/2013/06/causes-of-bleeding-per-vaginum-other.html As your wife started taking progesterone pills and HCG injection and as her ultrasound report is normal, possibly the bleeding will subside soon. Let her take bed rest and restrict physical activity as per as possible till the bleeding subsides. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Follow-up: What causes spotting while on duphaston during pregnancy? 1 hour later
Could you please let me know her present condition. Is there any thing to takecare or some thing serious?
Answered by Dr. Sree Gouri SR 17 minutes later
Brief Answer: If bleeding subsided no need to worry. Detailed Answer: Hi, If her bleeding subsided, no need to worry. She can continue the tablets and injections recommend by your doctor. Regular followup checkups and ultrasound examinations are needed. If her blood group is Rh negative, she needs anti D immunoglobulins injection. In case of Rh positive blood group, no need. Better to take rest till complete cessation of spotting. Journeys, intercourse, weight lifting etc should be avoided. Take care.